Alert archive / Kansas / River Flood Warnings in 2014

River Flood Warning 5, NWS Wichita, KS

June 6, 2014Labette County, Neosho County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 6, 2014, 8:19 AM CDT for Labette County, Neosho County, Kansas. It took effect at Jun 6, 2014, 1:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 8:19 AM CDT (13:19 UTC)
In effect from
Jun 6, 2014, 1:00 PM CDT
Expired
Jun 7, 2014, 1:00 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.82 ft at Jun 6, 2014, 2:00 PM CDT.

actionminormoderate10152006/0606/0706/08
Action stage
19 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WGUS43 KICT 061319
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
819 AM CDT FRI JUN 6 2014

...The National Weather Service in Wichita has issued a Flood Warning
for the following river in Kansas... 

  Neosho River Near Parsons affecting Labette and Neosho Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC099-133-070319-
/O.NEW.KICT.FL.W.0005.140606T1800Z-140607T0600Z/
/PPFK1.1.ER.140606T1800Z.140606T1800Z.140606T1800Z.NO/
819 AM CDT FRI JUN 6 2014

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Neosho River Near Parsons.
* from this afternoon to late tonight.
* At 8:00 AM Friday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Parsons         21.0  20.6  Fri 8 AM    17.2   12.2    9.7
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 6, 7:11 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 6, 7:11 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
711 AM CDT FRI JUN 6 2014

.UPDATE...
ISSUED AT 710 AM CDT FRI JUN 6 2014

THIS MORNING:
AREAS OF DENSE FOG INCREASING IN COVERAGE ACROSS SOUTHEAST KS HAVE
PROMPTED ANOTHER UPDATE. FOR NOW THE FOG SHOULD BEGIN TO DISSIPATE BY
10 AM BUT WITH THICKENING CIRRUS SPREADING NORTHEAST FROM INTENSE
THUNDERSTORMS OCCURRING OVER THE WESTERN HALF OK THIS WILL HAVE TO BE
WATCHED CLOSELY AS DURATION MAY BE EXTENDED. STAY TUNED.

UPDATE ISSUED AT 658 AM CDT FRI JUN 6 2014

THIS MORNING:
NUMEROUS THUNDERSTORMS...THE MOST INTENSE WITH VERY HEAVY RAINS IN A
BAND EXTENDING FROM THE WESTERN OK PANHANDLE TO NORTH-CENTRAL OK ARE
ADVANCING SLOWLY EAST/NORTHEAST TOWARD SOUTH-CENTRAL KS A LITTLE AHEAD
OF SCHEDULE. AS SUCH HAVE SHARPENED THE PRECIPITATION GRADIENT ACROSS
EXTREME SOUTH-CENTRAL KS & MOVED ARRIVAL UP ACROSS SOUTH-CENTRAL KS FOR
THIS MORNING. INHERITED RAINFALL FORECAST FROM 7AM-1PM STILL APPEARS
REPRESENTATIVE OF EVOLVING THUNDERSTORM PATTERN & IS UNCHANGED.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 255 AM CDT FRI JUN 6 2014

A VERY ACTIVE EARLY JUNE PATTERN IS EXPECTED TO PERSIST THROUGH THIS
WEEKEND. A FLATTENED SUBTROPICAL MID-LEVEL RIDGE WILL CONTINUE
ACROSS THE GULF COAST STATES...WITH A QUASI-ZONAL FLOW OFF OF THE
PACIFIC INTO THE CENTRAL PLAINS. VARIOUS...DIFFICULT TO TIME
SHORTWAVES...WILL BE EMBEDDED WITHIN THIS FLOW PATTERN. WILL
MAINTAIN A CHANCE OF THUNDERSTORMS MAINLY IN THE SOUTH TODAY...WITH
POSSIBLE REMNANT HIGH PLAINS CONVECTION PUSHING EAST-SOUTHEAST INTO
THE AREA TO THE NORTH OF A STALLED FRONTAL BOUNDARY. A SHORTWAVE
OVER THE GREAT BASIN EARLY THIS MORNING IS PROGGED TO TRACK EAST
ACROSS THE KANSAS REGION TONIGHT INTO SATURDAY MORNING. CLUSTERS OF
STRONG-SEVERE THUNDERSTORMS SHOULD DEVELOP OVER THE
CENTRAL/SOUTHERN HIGH PLAINS AHEAD OF THIS FEATURE BY THIS
AFTERNOON. INCREASING UPPER DIFFLUENT FLOW AND A SOUTHERLY LOW-LEVEL
JET SHOULD ALLOW THIS CONVECTION TO EXPAND INTO ONE OR MORE
MESOSCALE CONVECTIVE SYSTEMS...TRACKING EASTWARD ACROSS
KANSAS/OKLAHOMA TONIGHT. SOME OF THIS ACTIVITY COULD BE SEVERE
WITH LARGE HAIL AND ESPECIALLY DAMAGING WINDS. 850 MOISTURE
TRANSPORT TARGETS SOUTHERN KANSAS WHERE WARM CLOUD DEPTHS OF 3 KM
OR GREATER ARE LIKELY WITH PW'S OF 1.50 TO 1.75 INCHES. THIS VERY
HIGH RAINFALL EFFICIENCY SETUP WOULD SUPPORT AT LEAST SOME
LOCALIZED FLOOD/FLASH FLOOD POTENTIAL ESPECIALLY OVER SOUTHEAST KS
WHERE THEY HAVE HAD MORE RAINFALL OVER THE PAST 1-2 WEEKS. WILL
ISSUE FLASH FLOOD WATCH TO MATCH UP WITH WFO'S TULSA AND
SPRINGFIELD FOR TONIGHT-SATURDAY NIGHT. WILL MAINTAIN A CHANCE OF
THUNDERSTORMS OVER THE WEEKEND GIVEN ADDITIONAL SHORTWAVES
EMBEDDED IN THE UPPER FLOW ALTHOUGH THE SEVERE WEATHER THREAT AREA
WILL LIKELY SHIFT SOUTHWARD EACH DAY. RELATIVELY HIGHER STORM
CHANCES WILL BE AT NIGHT INTO THE EARLY MORNING HOURS. UPPER
TROUGHING MOVING THROUGH SOUTH CENTRAL CANADA...WILL HELP SEND
SOME COOLER AIR SOUTHWARD INTO OUR FORECAST AREA SATURDAY NIGHT
INTO SUNDAY.

JMC

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 255 AM CDT FRI JUN 6 2014

AN UPPER TROUGH WILL MOVE OUT OF THE ROCKIES ACROSS THE KANSAS
REGION SUNDAY NIGHT INTO EARLY TUESDAY. 00Z/6TH GFS AND ECMWF
BOTH SHOW MID TEENS CELSIUS 850 DEWPOINTS RETURNING NORTHWARD
AHEAD OF THIS SYSTEM WHICH WILL SUPPORT A DECENT CHANCE OF
THUNDERSTORMS ACROSS THE AREA. A WEAKER WAVE IS PROGGED TO EJECT
EAST ACROSS THE AREA IN THE WAKE OF THIS SYSTEM FOR LATER
WEDNESDAY INTO THURSDAY...WITH SCATTERED CONVECTION POSSIBLE.
SLIGHTLY BELOW AVERAGE TEMPERATURES EARLY IN THE WEEK SHOULD
MODIFY TO NEAR AVERAGE BY MIDWEEK.

JMC

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 658 AM CDT FRI JUN 6 2014

THE PROBLEM AREA THIS MORNING ARE SE KS WHERE BOTH LIFR CIGS & VSBYS
ARE COVERING MOST OF THESE AREAS. AM HOPING THAT VFR CIGS & VSBYS WILL
BE REALIZED OVER KCNU 15Z- 17Z BUT WITH THICKENING CI SPREADING NE
FROM INTENSE TSRA OCRG OVER THE WRN 1/2 OF OK IFR CIGS & VSBYS MAY
PERSIST OVER KCNU TIL ~18Z SO THIS WILL CERTAINLY BE WATCHED CLOSELY.
REMAINING TERMINALS SHOULD BE VFR ALTHOUGH SCT TSRA SPREADING E/NE SC
KS MAY EXPERIENCE LOCALIZED MVFR VSBYS ARE POSSIBLE AT KICT LATE THIS
MORNING & THIS AFTERNOON. HAVE KEPT "VCTS" ASSIGNED TO KICT FOR NOW.
TSRA TO CONTINUE SPREAD NE ACROSS ALL OF KS LATE THIS AFTERNOON &
TONIGHT & MAY BE SVR WITH BOTH HIGH WINDS...LARGE HAIL & +RA LIKELY.
DETAILS FOR THESE LATER PERIODS WILL BE PROVIDED WITH THE 18Z & 07/00Z
EDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  69  82  63 /  60  90  70  40
HUTCHINSON      82  68  80  62 /  60  80  60  30
NEWTON          81  66  81  64 /  60  80  70  30
ELDORADO        80  67  81  64 /  60  80  70  40
WINFIELD-KWLD   82  70  83  65 /  60  90  70  50
RUSSELL         83  65  78  59 /  50  70  50  20
GREAT BEND      83  65  78  60 /  50  80  60  20
SALINA          83  67  80  61 /  50  70  60  20
MCPHERSON       82  66  79  62 /  50  80  60  20
COFFEYVILLE     81  70  83  66 /  50  90  80  50
CHANUTE         80  69  81  64 /  40  80  80  50
IOLA            80  69  80  64 /  40  80  80  50
PARSONS-KPPF    81  70  83  65 /  40  90  80  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR KSZ069>072-093>096-098>100.

&&
Hazardous weather outlook, Jun 6, 7:22 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT FRI JUN 6 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
722 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG THAT WILL OCCASIONALLY REDUCE VISIBILITIES TO AROUND
ONE QUARTER MILE SHOULD SHROUD MOST OF SOUTHEAST KANSAS UNTIL MID
MORNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. A
COMPLEX OR TWO OF THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS
THE AREA TONIGHT. SOME OF THE THUNDERSTORMS COULD CONTAIN DAMAGING
WINDS AND LARGE HAIL...ESPECIALLY THIS AFTERNOON AND EVENING. THE
MAIN THREAT TONIGHT WOULD LIKELY TRANSITION TO LOCALLY TORRENTIAL
RAINFALL AND POSSIBLE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING...WILL AFFECT MAINLY
SOUTH CENTRAL AND SOUTHEAST KANSAS THIS WEEKEND.

THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:17 PM CDTSpecial Weather StatementICTLabette43 min
Jun 5, 10:33 PM CDTSevere Thunderstorm WarningICTLabette57 min
Jun 6, 3:23 AM CDTFlash Flood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more52 hr
Jun 6, 8:58 AM CDTSpecial Weather StatementICTSumner47 min
Jun 6, 12:11 PM CDTSpecial Weather StatementICTChautauqua49 min

Nearby

River Flood Warnings in Kansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.